MAUDE Adverse Event Report: HAEMONETICS CORPORATION PCS2 PLASMA COLLECTION SYSTEM; PCS2,LIST NO,06002-110-EXP-EW

HAEMONETICS CORPORATION PCS2 PLASMA COLLECTION SYSTEM; PCS2,LIST NO,06002-110-EXP-EW
Model Number 06002-110-EXP-EW
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Haemonetics sent a field service engineer to evaluate the pcs®2 plasma collection system.Haemonetics field service engineer performed calibration verification with no issues, unit met manufacturer specifications.There was no evidence of a device malfunction found.The disposables were discarded by customer, without physical sample haemonetics is unable to establish cause.
 
Event or Problem Description
On december 15 2020, haemonetics was notified of a donor fatality which had occurred within 24 hours of the donor's last attempted donation procedure, utilizing the pcs®2 plasma collection system.No plasma was collected during donation procedure as procedure was stopped due to a rbc less than error code.The donor was a previous donor with one reported reaction of an underdraw.On day of donation donor was provided an electrolyte drink and left the center in good health.Haemonetics was notified that the cause of death was a heart attack, cause of death was not confirmed through autopsy report as autopsy report was not available.

Brand Name
PCS2 PLASMA COLLECTION SYSTEM
Common Device Name
PCS2,LIST NO,06002-110-EXP-EW
Manufacturer (Section D)
HAEMONETICS CORPORATION
125 summer street
boston MA 02110
MDR Report Key11174925
Report Number1219343-2020-00145
Device Sequence Number4086005
Product Code GKT
UDI-Device Identifier30812747011970
UDI-Public(01)30812747011970
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
BK060033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 12/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number06002-110-EXP-EW
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2020
Initial Report FDA Received Date01/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age56 YR
Patient Weight98